MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - POWEREASE¿ DRIVER; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MEDTRONIC XOMED INC. IPC® HANDPIECE - POWEREASE¿ DRIVER; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number 2300000
Medical Device Problem Codes Break (1069); Noise, Audible (3273); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that post-operation, powererease was not working properly, it was making a grinding noise, and it heats up quickly.Handpiece was running at 120rpm in forward mode and no irrigation was being used.There was no patient impact.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis could not confirm excess heat, motor seized up, had error code 18.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that post-op, powererease was not working properly, it was making a grinding noise, and it heats up quickly.Handpiece was running at 120rpm in forward mode and no irrigation was being used.There was no patient impact.

Brand Name
IPC® HANDPIECE - POWEREASE¿ DRIVER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key24660456
Report Number1045254-2026-00387
Device Sequence Number9243810
Product Code HBE
UDI-Device Identifier00613994448705
UDI-Public(01)00613994448705(11)150616
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2300000
Device Catalogue Number2300000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown